Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 21, 2017, 6:21 PM CDT for Pittsburg County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 21, 2017, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
862
WWUS84 KTSA 212321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT FRI APR 21 2017
OKZ073-220000-
Pittsburg OK-
621 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PITTSBURG COUNTY
UNTIL 700 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 3 miles southwest of
Blanco, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Blanco...
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3462 9581 3481 9580 3481 9552 3460 9551
3459 9555
TIME...MOT...LOC 2321Z 279DEG 27KT 3473 9582
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:34 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 21, 3:34 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 334 PM CDT Fri Apr 21 2017 .DISCUSSION... Repeated widespread convection through the day has suppressed the most unstable warm sector to extreme southeast Oklahoma and points southward. Further north, elevated instability has been maintained with steep mid level lapse rates associated with approached trough. Forcing will continue to strengthen in advance of the aforementioned wave with convection increasing currently across NE OK with this activity spreading eastward through the evening. While these storms are elevated, sufficient effective shear will support scattered strong to severe storms. Further south nearer the sfc boundary the potential for sfc based storms increases and any storms which can develop within this zone will pose a more significant severe weather risk. The passing of the wave this evening will mark the end to the stronger storm potential while lingering light precip may continue into Saturday especially north of Interstate 40. The widespread heaviest rains have also likely ended however the last round of precip will contain smaller cores of heavy rain. Given the rainfall that has already fall we will let the Flood Watch remain in place until it is clearer that the heavy rain potential has completely ended. Noticeably cooler temps Saturday with breezy north winds. Warm up begins Sunday with the next frontal passage late Tuesday into Wednesday. Moisture return in advance of this front is questionable however storm chances associated with this frontal passage may mark the next chance of severe weather. A more substantial warm sector and higher severe weather potential looks likely by late next week as an unsettled weather pattern develops across the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 56 42 69 / 40 20 10 0 FSM 54 59 43 72 / 70 20 10 0 MLC 52 61 44 70 / 50 10 0 0 BVO 46 57 38 70 / 50 20 10 0 FYV 47 53 39 67 / 80 30 10 0 BYV 48 53 39 66 / 80 30 10 0 MKO 48 58 41 69 / 50 20 10 0 MIO 45 52 41 68 / 70 30 10 0 F10 48 59 43 69 / 40 10 10 0 HHW 54 63 44 70 / 80 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until midnight CDT tonight for OKZ054>072. AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011. && LONG TERM....07
Hazardous weather outlook, Apr 21, 5:00 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Fri Apr 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Fri Apr 21 2017 ...SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUE THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Extreme southeast Oklahoma and portions of west-central Arkansas. ONSET...ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast oklahoma into western Arkansas. ONSET...ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... The threat for severe weather continues this evening across southeast Oklahoma and west-central Arkansas as a warm front stretches across the region and a upper level disturbance moves into the region from the west. Tornadoes, large hail and damaging winds will all be possible along and south of the warm front. North of the warm front across northeast Oklahoma and northwest Arkansas some of the stronger storms will be capable of producing small hail. This activity is expected to exit the area around midnight as the upper level disturbance shifts to the east of the area. Heavy rain with the potential for flooding will continue across portions of northeast Oklahoma and northwest Arkansas through the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY through Thursday...Thunderstorm Potential. EXTENDED DISCUSSION... Cooler conditions are expected behind the front through the weekend as high pressure builds into the region. Shower and thunderstorm chances will return late Tuesday night into Thursday of next week as another storm system approaches from the west. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 21, 4:38 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 438 PM CDT FRI APR 21 2017 OKZ066-070-071-212215- Muskogee OK-Okmulgee OK-McIntosh OK- 438 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...NORTHWESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 515 PM CDT... At 438 PM CDT, a strong thunderstorm was located 3 miles north of Grayson, moving east at 40 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Muskogee... Okmulgee... Morris... Oktaha... Boynton... Grayson... Council Hill... Rentiesville... Hoffman... Wainwright... Summit... Hitchita... Eram... LAT...LON 3544 9591 3561 9597 3579 9543 3553 9534 TIME...MOT...LOC 2138Z 253DEG 36KT 3555 9586
Local storm report, Apr 21, 4:40 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HEAVY RAIN 6 WSW BROKEN ARROW 36.03N 95.89W
04/21/2017 M4.25 INCH TULSA OK BROADCAST MEDIA
REPORT VIA SOCIAL MEDIA.
&&
PMMSpecial weather statement, Apr 21, 5:19 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Tulsa OK 519 PM CDT FRI APR 21 2017 OKZ068-070-072-212300- Muskogee OK-Sequoyah OK-Cherokee OK- 519 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 600 PM CDT... At 519 PM CDT, a strong thunderstorm was located 5 miles south of Muskogee, moving east at 40 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Muskogee... Tahlequah... Fort Gibson... Braggs... Cookson... Cherokee Landing State Park... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Keefeton... Summit... Box... LAT...LON 3556 9541 3574 9547 3590 9484 3559 9480 TIME...MOT...LOC 2219Z 256DEG 37KT 3567 9536
Local storm report, Apr 21, 5:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLOOD TULSA 36.13N 95.92W
04/21/2017 TULSA OK NWS EMPLOYEE
WATER COVERING ROAD AROUND 101ST AND GARNETT.
&&
RJSSpecial weather statement, Apr 21, 6:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT FRI APR 21 2017
ARZ010-019-220000-
Washington AR-Crawford AR-
619 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT...
At 619 PM CDT, a strong thunderstorm was located 5 miles southeast of
Stilwell, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Mountainburg... Natural Dam...
Winslow... Chester...
Brentwood... Devils Den State Park...
Lake Fort Smith... Strickler...
Blackburn... Lee Creek...
Woolsey... Odell...
Locke... Mount Gayler...
Morrow...
This includes Interstate 49 between mile markers 31 and 50.
LAT...LON 3562 9408 3564 9447 3585 9451 3591 9408
3566 9407
TIME...MOT...LOC 2319Z 269DEG 35KT 3576 9456Special weather statement, Apr 21, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT FRI APR 21 2017
OKZ073-220000-
Pittsburg OK-
621 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PITTSBURG COUNTY
UNTIL 700 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 3 miles southwest of
Blanco, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Blanco...
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3462 9581 3481 9580 3481 9552 3460 9551
3459 9555
TIME...MOT...LOC 2321Z 279DEG 27KT 3473 9582The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:50 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Cherokee | 70 hr |
| Apr 21, 1:58 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Apr 21, 3:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Apr 21, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Apr 21, 4:03 AM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
| Apr 21, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 21, 4:42 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee | 48 min |
| Apr 21, 5:35 AM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Apr 21, 5:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 41 min |
| Apr 21, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 38 min |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 42 hr |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 54 hr |
| Apr 21, 8:52 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 56 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Tulsa | 52 hr |
| Apr 21, 9:30 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Apr 21, 9:51 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Apr 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 67 min |
| Apr 21, 10:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Apr 21, 10:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Apr 21, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 45 min |
| Apr 21, 11:03 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 42 min |
| Apr 21, 11:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 42 min |
| Apr 21, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 51 min |
| Apr 21, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 39 min |
| Apr 21, 11:53 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 12:07 PM CDT | Areal Flood Advisory | TSA | Cherokee | 113 min |
| Apr 21, 12:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 35 min |
| Apr 21, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 44 min |
| Apr 21, 12:23 PM CDT | Areal Flood Advisory | TSA | Adair | 112 min |
| Apr 21, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 52 min |
| Apr 21, 12:50 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Apr 21, 1:50 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Apr 21, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| Apr 21, 2:13 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Apr 21, 2:15 PM CDT | River Flood Warning | TSA | Creek | 24 hr |
| Apr 21, 2:19 PM CDT | River Flood Warning | TSA | Tulsa | 47 hr |
| Apr 21, 2:23 PM CDT | River Flood Warning | TSA | Washington | 37 hr |
| Apr 21, 2:41 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Apr 21, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Apr 21, 2:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Apr 21, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 40 min |
| Apr 21, 3:27 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Apr 21, 3:57 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 5 hr |
| Apr 21, 4:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Apr 21, 5:19 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Apr 21, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 43 min |
| Apr 21, 6:30 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 2 hr |
| Apr 21, 6:38 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Apr 21, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 49 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| Apr 21, 6:42 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Apr 21, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 30 min |
| Apr 21, 7:25 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 35 min |
| Apr 21, 12:57 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 48 min |
| Apr 21, 1:29 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Apr 21, 2:24 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 111 min |
| Apr 21, 2:36 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 34 hr |
| Apr 21, 6:19 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.